Alert archive / Alabama / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 155, NWS Huntsville, AL
NWS Huntsville, AL issued this severe thunderstorm warning at Jul 6, 2012, 2:59 PM CDT for Franklin County, Alabama. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 6, 2012, 2:59 PM CDT (19:59 UTC)
- Expired
- Jul 6, 2012, 3:30 PM CDT
- In force
- 31 min
- Issued by
- NWS Huntsville, AL
- Area
- Storm-based polygon
County Franklin County, AL
The radar
The Columbus AFB radar (KGWX), 72 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 6, 2:58 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 8.0 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1117 J/kg
- Mixed-layer CIN
- -126 J/kg
- Mixed-layer LCL
- 1748 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 38 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
131
WUUS54 KHUN 061959
SVRHUN
ALC059-062030-
/O.NEW.KHUN.SV.W.0155.120706T1959Z-120706T2030Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE HUNTSVILLE AL
259 PM CDT FRI JUL 6 2012
THE NATIONAL WEATHER SERVICE IN HUNTSVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHWESTERN FRANKLIN COUNTY IN NORTHWEST ALABAMA...
* UNTIL 330 PM CDT
* AT 255 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR PLEASANT SITE...OR ABOUT 7
MILES NORTHEAST OF RED BAY...AND MOVING SOUTHWEST AT 10 MPH.
* LOCATIONS IMPACTED INCLUDE...
HALLTOWN...
RED BAY...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.
A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 900 PM CDT FRIDAY
EVENING FOR NORTHWEST ALABAMA.
&&
LAT...LON 3458 8815 3459 8814 3458 8808 3458 8801
3453 8794 3433 8814 3435 8818
TIME...MOT...LOC 1959Z 045DEG 7KT 3453 8810
$$
RSB1 follow-up statement
220
WWUS54 KHUN 062025
SVSHUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
325 PM CDT FRI JUL 6 2012
ALC059-062035-
/O.EXP.KHUN.SV.W.0155.000000T0000Z-120706T2030Z/
FRANKLIN AL-
325 PM CDT FRI JUL 6 2012
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN FRANKLIN COUNTY
EXPIRES AT 330 PM CDT...
WEATHER SERVICE DOPPLER RADAR INDICATES THE SEVERE THUNDERSTORM THAT
PROMPTED THE WARNING HAS MOVED OUT OF THE COUNTY. THEREFORE THE
SEVERE THUNDERSTORM WARNING HAS BEEN ALLOWED TO EXPIRE.
HEAVY RAIN...SMALL HAIL...GUSTY WINDS...AND FREQUENT LIGHTNING ARE
STILL POSSIBLE FROM THIS THUNDERSTORM. STAY INDOORS UNTIL THE STORM
HAS PASSED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM CDT FRIDAY
EVENING FOR NORTHWEST ALABAMA.
LAT...LON 3458 8815 3459 8814 3458 8808 3458 8801
3453 8794 3433 8814 3435 8818
TIME...MOT...LOC 2025Z 045DEG 7KT 3449 8814
$$
RSBWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Huntsville, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 2:39 PM CDT, 20 minutes earlier.
Area forecast discussion, Jul 6, 2:39 PM CDT, 20 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
239 PM CDT FRI JUL 6 2012
.DISCUSSION...
SHOWER AND THUNDERSTORM ACTIVITY HAS ALREADY DEVELOPED OVER
NORTHWESTERN ALABAMA AND THIS WILL CONTINUE FOR THE NEXT FEW HOURS.
SOME OF THESE STORMS HAVE ALREADY BECOME SEVERE AND HAVE PRODUCED
SIGNIFICANT WIND DAMAGE IN EASTERN AND NORTHEASTERN PORTIONS OF THE
FLORENCE COMMUNITY. THE SEVERE THREAT WILL CONTINUE...ESPECIALLY IN
NORTHWESTERN ALABAMA...AS ADDITIONAL STORMS NORTH OF THIS AREA WILL
CONTINUE TO PUSH SLOWLY SOUTH. THEREFORE HAVE RAISED POP CHANCES IN
THIS AREA THROUGH 7 PM.
KTW
&&
.AVIATION...
/ISSUED 1225 PM CDT FRI JUL 6 2012/
FOR 18Z TAFS...
VFR CONDITIONS SHOULD CONTINUE FOR MOST OF THE TAF PERIOD. ISO-SCT
CONVECTION IS EXPECTED THIS AFTERNOON AND EVENING. GIVEN ONLY A SCT
RAIN CHANCES...DID NOT PUT IN BRIEF MVFR/IFR CIG/VIS REDUCTIONS FROM
HEAVIER SHOWERS IN THE TAFS. LOOK FOR PATCHY FOG TO DEVELOP AFTER
MIDNIGHT FRIDAY NIGHT AT EITHER TERMINAL...ESPECIALLY IF AFFECTED BY
SHOWER ACTIVITY. VFR CONDITIONS WITH SE WINDS AROUND 5 KT IS FORECAST
AFTER DAYBREAK SAT AM.
RSB
&&
.PRELIMINARY POINT TEMPS/POPS...
HUNTSVILLE 73 96 74 95 75 / 50 50 30 30 30
SHOALS 72 100 73 96 74 / 50 50 50 30 30
VINEMONT 71 92 72 91 73 / 60 50 30 30 30
FAYETTEVILLE 72 97 72 94 73 / 40 50 30 30 30
ALBERTVILLE 71 92 70 92 71 / 50 50 20 30 30
FORT PAYNE 69 93 70 92 71 / 50 50 20 30 30
&&
.HUN WATCHES/WARNINGS/ADVISORIES...
AL...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR THE FOLLOWING ZONES:
ALZ001-002.
TN...NONE.
&&
FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE
AT WEATHER.GOV/HUNTSVILLE.Hazardous weather outlook, Jul 6, 12:01 PM CDT, 2 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HUNTSVILLE AL 1201 PM CDT FRI JUL 6 2012 ALZ001>010-016-TNZ076-096-097-070215- LAUDERDALE-COLBERT-FRANKLIN AL-LAWRENCE-LIMESTONE-MADISON-MORGAN- MARSHALL-JACKSON-DEKALB-CULLMAN-MOORE-LINCOLN-FRANKLIN TN- 1201 PM CDT FRI JUL 6 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH ALABAMA AND PORTIONS OF SOUTHERN MIDDLE TENNESSEE. .DAY ONE...TONIGHT... ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON WITH ANOTHER ROUND OF MORE WIDESPREAD ACTIVITY EXPECTED AFTER 8 PM...ESPECIALLY SOUTH OF THE TENNESSEE RIVER. A FEW STORMS MAY BE STRONG TO SEVERE...WITH DAMAGING WINDS TO 70 MPH...LOCALLY HEAVY RAINFALL AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... SCATTERED THUNDERSTORMS ARE POSSIBLE SATURDAY AND SUNDAY...MAINLY IN THE AFTERNOON AND EVENING HOURS. A FEW STORMS MAY BE STRONG TO SEVERE...WITH DAMAGING WINDS...LOCALLY HEAVY RAINFALL...AND FREQUENT LIGHTNING. AN APPROACHING COLD FRONT WILL STALL NEAR THE TENNESSEE VALLEY EARLY NEXT WEEK...WITH INCREASING CHANCES FOR THUNDERSTORMS ON MONDAY THROUGH THURSDAY. SOME OF THE STORMS THAT DEVELOP DURING THIS TIME PERIOD MAY PRODUCE GUSTY WINDS...LOCALLY HEAVY RAINFALL...AND FREQUENT LIGHTNING. .SPOTTER CALL TO ACTION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT ANTICIPATED THIS AFTERNOON...BUT MAY BE NEEDED TONIGHT. PLEASE FORWARD ANY REPORTS OF DAMAGE OR HEAVY RAINFALL TO THE NATIONAL WEATHER SERVICE OFFICE IN HUNTSVILLE...OR YOUR LOCAL EMERGENCY MANAGEMENT AGENCY. KTW
In the hours before
Special weather statement, Jul 6, 1:08 PM CDT, 1 hour 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
108 PM CDT FRI JUL 6 2012
ALZ001-061845-
LAUDERDALE-
108 PM CDT FRI JUL 6 2012
...SIGNIFICANT WEATHER ADVISORY FOR LAUDERDALE COUNTY UNTIL 145 PM
CDT...
AT 105 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR OAKLAND...OR NEAR UNDERWOOD-PETERSVILLE...
MOVING SOUTHWEST AT 5 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING AND HEAVY DOWNPOURS ARE EXPECTED
WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
OAKLAND.
SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3486 8760 3474 8775 3473 8781 3474 8784
3481 8792 3483 8794 3484 8793 3487 8796
3501 8776
TIME...MOT...LOC 1808Z 050DEG 5KT 3487 8776
RSBSpecial weather statement, Jul 6, 2:16 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
216 PM CDT FRI JUL 6 2012
ALZ002-061945-
COLBERT-
216 PM CDT FRI JUL 6 2012
...SIGNIFICANT WEATHER ADVISORY FOR COLBERT COUNTY UNTIL 245 PM
CDT...
AT 214 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR MT HESTER...OR 12 MILES SOUTHEAST OF IUKA...
DRIFTING SOUTHWEST AT 5 MPH.
WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...AND HEAVY
DOWNPOURS ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
MYNOT...ALLSBORO.
SEEK SHELTER AND STAY AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3462 8814 3478 8812 3484 8805 3474 8787
3471 8789 3458 8799 3458 8808 3461 8815
TIME...MOT...LOC 1916Z 037DEG 4KT 3472 8802
RSBLocal storm report, Jul 6, 2:30 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
230 PM CDT FRI JUL 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0158 PM TSTM WND DMG NE CLOVERDALE 34.94N 87.77W
07/06/2012 LAUDERDALE AL EMERGENCY MNGR
EMERGENCY MANAGER REPROTED NUMEROUS TREES DOWN OF UNKNOWN
SIZE DOWN AT THE INTERSECTION OF COUNTY ROAD 8 AND COUNTY
ROAD 157. TIME ESTIMATED VIA RADAR.
0215 PM TSTM WND DMG 4 N FLORENCE 34.86N 87.68W
07/06/2012 LAUDERDALE AL EMERGENCY MNGR
SEVERAL REPORTS OF DAMAGE ACROSS NORTHERN AND EASTERN
OUTSKIRTS OF THE CITY OF FLORENCE. DAMAGE INCLUDES POWER
LINES DOWN ALONG CHISHOLM ROAD...PARTIAL ROOF DAMAGE TO
WILSON SCHOOL...AND TREES OF UNKNOWN SIZE DOWN ALONG
COUNTY ROAD 17. TIME ESTIMATED VIA RADAR.
&&
BAINLocal storm report, Jul 6, 2:45 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE HUNTSVILLE AL
245 PM CDT FRI JUL 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0158 PM TSTM WND DMG NE CLOVERDALE 34.94N 87.77W
07/06/2012 LAUDERDALE AL EMERGENCY MNGR
EMERGENCY MANAGER REPORTED NUMEROUS TREES DOWN OF UNKNOWN
SIZE DOWN AT THE INTERSECTION OF COUNTY ROAD 8 AND COUNTY
ROAD 157. TIME ESTIMATED VIA RADAR.
&&
BAINSpecial weather statement, Jul 6, 2:45 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
245 PM CDT FRI JUL 6 2012
ALZ001-002-062030-
COLBERT-LAUDERDALE-
245 PM CDT FRI JUL 6 2012
...SIGNIFICANT WEATHER ADVISORY FOR COLBERT AND LAUDERDALE COUNTIES
UNTIL 330 PM CDT...
AT 241 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GREEN HILL...OR 12 MILES EAST OF
UNDERWOOD-PETERSVILLE...MOVING SOUTHWEST AT 5 MPH.
PENNY SIZE HAIL...WINDS UP TO 50 MPH...FREQUENT CLOUD TO GROUND
LIGHTNING...AND HEAVY DOWNPOURS ARE EXPECTED WITH THIS STORM.
* LOCATIONS IN OR NEAR THE PATH INCLUDE...
CENTER STAR.
KILLEN...SAINT FLORIAN.
THIS THUNDERSTORM COULD INTENSIFY QUICKLY...SO BE READY TO ACT IF A
WARNING IS ISSUED.
STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL RADIO...OR YOUR LOCAL
TELEVISION STATIONS FOR LATER STATEMENTS AND POSSIBLE WARNINGS
CONCERNING THIS WEATHER SITUATION.
&&
LAT...LON 3501 8745 3493 8733 3470 8750 3486 8773
3501 8754 3501 8753
TIME...MOT...LOC 1946Z 038DEG 4KT 3492 8749
RSBLocal storm report, Jul 6, 2:49 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HUNTSVILLE AL
249 PM CDT FRI JUL 06 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0150 PM HAIL 6 N FLORENCE 34.89N 87.68W
07/06/2012 E1.00 INCH LAUDERDALE AL PUBLIC
DELAYED REPORT FROM THE NSSL SHAVE PROJECT OF QUARTER
SIZED HAIL.
&&
BAINThe office that day
Everything else NWS Huntsville, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 7:00 PM CDT | Severe Thunderstorm Warning | HUN | Jackson | 30 min |
| Jul 5, 7:53 PM CDT | Severe Thunderstorm Warning | HUN | Jackson, Madison | 52 min |
| Jul 5, 8:05 PM CDT | Severe Thunderstorm Warning | HUN | Jackson | 40 min |
| Jul 5, 8:29 PM CDT | Severe Thunderstorm Warning | HUN | Jackson, Madison, Marshall | 46 min |
| Jul 5, 8:38 PM CDT | Severe Thunderstorm Warning | HUN | DeKalb, Marshall | 52 min |
| Jul 5, 8:51 PM CDT | Severe Thunderstorm Warning | HUN | Marshall | 39 min |
| Jul 5, 9:38 PM CDT | Special Weather Statement | HUN | Lawrence | 52 min |
| Jul 5, 9:53 PM CDT | Severe Thunderstorm Warning | HUN | Colbert, Franklin, Lauderdale, Lawrence, Morgan | 52 min |
| Jul 5, 10:43 PM CDT | Severe Thunderstorm Warning | HUN | Colbert, Franklin, Lawrence | 47 min |
| Jul 6, 11:02 AM CDT | Heat Advisory | HUN | Colbert, Lauderdale | 6 hr |
| Jul 6, 1:08 PM CDT | Special Weather Statement | HUN | Lauderdale | 37 min |
| Jul 6, 1:45 PM CDT | Severe Thunderstorm Warning | HUN | Lauderdale | 30 min |
| Jul 6, 2:13 PM CDT | Severe Thunderstorm Warning | HUN | Lauderdale | 32 min |
| Jul 6, 2:16 PM CDT | Special Weather Statement | HUN | Colbert | 29 min |
| Jul 6, 2:33 PM CDT | Severe Thunderstorm Warning | HUN | Colbert, Franklin | 27 min |
| Jul 6, 2:45 PM CDT | Special Weather Statement | HUN | Lauderdale | 45 min |
| Jul 6, 2:51 PM CDT | Severe Thunderstorm Warning | HUN | Colbert, Lauderdale | 24 min |
| Jul 6, 6:54 PM CDT | Special Weather Statement | HUN | Marshall | 36 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.